Advertisement

Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

A study guide for the l 2 decoupling theorem

Abstract

This paper contains a detailed, self contained and more streamlined proof of the l 2 decoupling theorem for hypersurfaces from the paper of Bourgain and Demeter in 2015. The authors hope this will serve as a good warm up for the readers interested in understanding the proof of Vinogradov’s mean value theorem from the paper of Bourgain, Demeter and Guth in 2015.

This is a preview of subscription content, log in to check access.

References

  1. [1]

    Bennett, J., Carbery, A. and Tao, T., On the multilinear restriction and Kakeya conjectures, Acta Math., 196(2), 2006, 261–302.

  2. [2]

    Bourgain, J., Moment inequalities for trigonometric polynomials with spectrum in curved hypersurfaces, Israel J. Math., 193(1), 2013, 441–458.

  3. [3]

    Bourgain, J. and Demeter, C., The proof of the l2 decoupling conjecture, Annals of Math., 182(1), 2015, 351–389.

  4. [4]

    Bourgain, J., Demeter, C. and Guth, L., Proof of the main conjecture in Vinogradov’s mean value theorem for degrees higher than three, Ann. of Math., 184(2), 2016, 633–682.

  5. [5]

    Bourgain, J. and Guth, L., Bounds on oscillatory integral operators based on multilinear estimates, Geom. Funct. Anal., 21(6), 2011, 1239–1295.

  6. [6]

    Guth, L., A short proof of the multilinear Kakeya inequality, Math. Proc. Cambridge Philos. Soc., 158(1), 2015, 147–153.

Download references

Acknowledgments

The authors are grateful to Zane Li and Terry Tao for pointing out a few inaccuracies in an earlier version of this manuscript.

Author information

Correspondence to Jean Bourgain.

Additional information

Dedicated to Haim Brezis on the occasion of his 70th birthday

This work was supported by the NSF Grant DMS-1301619 and the NSF Grant DMS-1161752.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Bourgain, J., Demeter, C. A study guide for the l 2 decoupling theorem. Chin. Ann. Math. Ser. B 38, 173–200 (2017). https://doi.org/10.1007/s11401-016-1066-1

Download citation

Keywords

  • Restriction theorems
  • Multilinear Kakeya inequality
  • Decouplings

2000 MR Subject Classification

  • 42B37